Alert archive / Arkansas / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Memphis, TN

March 20, 202510 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this red flag warning at Mar 20, 2025, 2:22 PM CDT for 10 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Mar 21, 2025, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2025, 2:22 PM CDT (19:22 UTC)
In effect from
Mar 21, 2025, 10:00 AM CDT
Expired
Mar 21, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WWUS84 KMEG 201922
RFWMEG

URGENT - FIRE WEATHER MESSAGE
National Weather Service Memphis TN
222 PM CDT Thu Mar 20 2025

...RED FLAG CONDITIONS EXPECTED WEDNESDAY ACROSS EAST ARKANSAS 
AND THE MISSOURI BOOTHEEL...

.Elevated 20 ft winds up to 25 mph, low fuel moisture near 10 
percent, and minimum relative humidity values as low as 20 percent
will result in Red Flag conditions Friday afternoon. 

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-210730-
/O.NEW.KMEG.FW.W.0003.250321T1500Z-250322T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-
222 PM CDT Thu Mar 20 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR
LOW RELATIVE HUMIDITY VALUES... GUSTY WINDS... AND LOW FUEL
MOISTURE FOR THE MISSIOURI BOOTHEEL AND EAST ARKANSAS...

The National Weather Service in Memphis has issued a Red Flag
Warning, which is in effect from 10 AM to 7 PM CDT Friday. 

* WIND... Southerly sustained 20 ft winds up to 20 mph with gusts
  up to 30 mph.

* HUMIDITY... Relative humidity values as low as 20 percent.

* FUEL MOISTURE... Fuel moisture near 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
556 
WWUS84 KMEG 202027
RFWMEG

URGENT - FIRE WEATHER MESSAGE
National Weather Service Memphis TN
327 PM CDT Thu Mar 20 2025

...RED FLAG CONDITIONS EXPECTED FRIDAY ACROSS EAST ARKANSAS AND 
THE MISSOURI BOOTHEEL...

.Elevated 20 ft winds up to 25 mph, low fuel moisture near
10 percent, and minimum relative humidity values as low as
20 percent will result in Red Flag conditions Friday afternoon.

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-210830-
/O.CON.KMEG.FW.W.0003.250321T1500Z-250322T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-
327 PM CDT Thu Mar 20 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR
LOW RELATIVE HUMIDITY VALUES... GUSTY WINDS... AND LOW FUEL
MOISTURE FOR THE MISSIOURI BOOTHEEL AND EAST ARKANSAS...

* WIND... Southerly sustained 20 ft winds up to 20 mph with 
  gustsup to 30 mph. 

* HUMIDITY... Relative humidity values as low as 20 percent.

* FUEL MOISTURE... Fuel moisture near 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
508 
WWUS84 KMEG 210316 AAA
RFWMEG

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Memphis TN
1016 PM CDT Thu Mar 20 2025

...RED FLAG CONDITIONS EXPECTED FRIDAY ACROSS EAST ARKANSAS AND
THE MISSOURI BOOTHEEL...

.Elevated 20 ft winds up to 25 mph, low fuel moisture near
10 percent, and minimum relative humidity values as low as
20 percent will result in Red Flag conditions Friday afternoon.

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-211000-
/O.CON.KMEG.FW.W.0003.250321T1500Z-250322T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-
1016 PM CDT Thu Mar 20 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL
MOISTURE FOR THE MISSOURI BOOTHEEL AND EAST ARKANSAS...

* WIND... Southerly sustained 20 ft winds up to 20 mph with 
  gustsup to 30 mph. 

* HUMIDITY... Relative humidity values as low as 20 percent.

* FUEL MOISTURE... Fuel moisture near 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
584 
WWUS84 KMEG 210810 AAA
RFWMEG

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Memphis TN
310 AM CDT Fri Mar 21 2025

...RED FLAG CONDITIONS EXPECTED TODAY ACROSS EASTERN ARKANSAS AND
THE MISSOURI BOOTHEEL...

.Red Flag conditions will develop today as a result of 20 foot 
wind speeds up to 20 mph gusting to 30 mph, low fuel moisture, 
and minimum relative humidity values as low as 20 percent.

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-220000-
/O.CON.KMEG.FW.W.0003.250321T1500Z-250322T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-
310 AM CDT Fri Mar 21 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...
AND LOW FUEL MOISTURE FOR EASTERN ARKANSAS AND THE MISSOURI
BOOTHEEL...

* WIND... Southerly sustained 20 ft winds up to 20 mph with 
  gust sup to 30 mph. 

* HUMIDITY... Relative humidity values as low as 20 percent.

* FUEL MOISTURE... Fuel moisture near 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

PWB
461 
WWUS84 KMEG 212335
RFWMEG

URGENT - FIRE WEATHER MESSAGE
National Weather Service Memphis TN
635 PM CDT Fri Mar 21 2025

...THE RED FLAG WARNING WILL EXPIRE AT 7PM THIS EVENING...

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-220045-
/O.EXP.KMEG.FW.W.0003.000000T0000Z-250322T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-
635 PM CDT Fri Mar 21 2025

...THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
STRONG AND GUSTY WINDS...LOW HUMIDITY... AND LOW FUEL MOISTURE
FOR EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:22 PM CDT, 2 hours earlier. Its key messages:

  • Updated at 1212 PM CDT Thu Mar 20 2025
  • Gusty winds are forecast today, but wind speeds will be considerably lower than Wednesday.
  • Wildfire danger will remain elevated across the Midsouth today and Friday, aided by low humidity, gusty winds and relatively dry vegetation.
  • Scattered severe thunderstorms will be possible on Sunday, mainly over east central Arkansas and northwest Mississippi.
Area forecast discussion, Mar 20, 12:22 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Memphis TN
1222 PM CDT Thu Mar 20 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1212 PM CDT Thu Mar 20 2025

- Gusty winds are forecast today, but wind speeds will be
  considerably lower than Wednesday.

- Wildfire danger will remain elevated across the Midsouth today
  and Friday, aided by low humidity, gusty winds and relatively
  dry vegetation.

- Scattered severe thunderstorms will be possible on Sunday,
  mainly over east central Arkansas and northwest Mississippi.

&&

.DISCUSSION...
(Today through Wednesday)
Issued at 425 AM CDT Thu Mar 20 2025

Early morning GOES water vapor imagery showed an upper level
trough extending from the Great Lakes through the MS River
Valley. Midlevel clouds spread into the Midsouth early this
morning, in advance of the upper trough axis. These clouds may
bear light rain showers through the morning, mainly east of the MS
River. The air below this cloud deck will remain dry with
dewpoints in the 20s and lower 30s. This should limit chances for
measurable rainfall.

The dry air and moderately gusty northwest winds will result in
elevated wildfire danger today, especially once clouds clear this
afternoon. By midafternoon the low level pressure gradient will
begin to relax, resulting in moderating wind speeds.

A surface pressure ridge axis will translate across the Midsouth
tonight, setting the stage for prime radiational cooling. This
will be particularly so near the TN River, in close proximity to
the surface pressure ridge axis in the 09-12Z time frame. Surface
return flow will commence north of I-40 prior to sunrise Friday,
with overnight lows possibly occurring several hours prior to
sunrise.

Southerly return flow will overspread all the Midsouth on Friday,
in advance of an open upper level trough traversing the middle and
upper MS River Valley. This trough will have little impact on the
Midsouth, other than bringing fast zonal flow aloft and a weak
stalled surface cold front in its wake.

Southerly low level flow will redevelop and strengthen Saturday,
bringing warmer dewpoints and moderated wildfire danger. By
Saturday night, a deepening upper low will move into the northern
Great Plains and upper Midwest. South of this feature, the belt
of westerlies across the central Great Plains and mid-MS River
Valley will strengthen. A surface low and attendant cold front
will track across MO, in tandem with a midlevel trough axis. This
front will progress through the Midsouth on Sunday, as the upper
trough deepens over the Great Lakes and OH River Valley. The front
will encounter sufficiently moist and unstable air to support
thunderstorms along the front. Yesterday's 12Z LREF depicted a 50
percent chance or greater of 750 J/kg surface CAPE and 30KT of
deep layer bulk shear over east central AR and northwest MS.
Deterministic runs of the 00Z ECMWF and GFS depict greater CAPE,
with the former showing 1000 J/kg of mixed layer CAPE as far north
as the I-40 corridor Sunday afternoon.

Upstream height falls over the central high plains will carve out
a longwave trough, that will cover the eastern two-thirds of the
CONUS by Monday morning. This will result in a moderate cooldown
early next week, with near normal temperatures and dry conditions.

PWB

&&

.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Thu Mar 20 2025

VFR conditions will prevail through the period. Gusty northwest
winds will become light by this evening and increase to south
winds 7-11 kts by late Friday morning.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...PWB
AVIATION...CJC

In the hours before

Local storm report, Mar 20, 12:24 PM CDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1224 PM CDT Thu Mar 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     Tstm Wnd Dmg     3 S Senath              36.09N 90.15W
03/15/2025                   Dunklin            MO   Public

            Roof peeled off a garage and several wood
            power poles down on Highway N near County
            Road 649.

&&

MJ
Local storm report, Mar 20, 12:25 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1225 PM CDT Thu Mar 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     Hail             3 SSE Senath            36.09N 90.15W
03/15/2025  E1.25 Inch       Dunklin            MO   Public

            Video of half-dollar sized hail occurred
            along Highway N.

&&

MJ
Local storm report, Mar 20, 12:33 PM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1233 PM CDT Thu Mar 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Flash Flood      3 SSW Tishomingo        34.59N 88.25W
03/15/2025                   Tishomingo         MS   Emergency Mngr

            A portion of County Road 961 was washed out.
            Time estimated.

&&

MJ
Local storm report, Mar 20, 12:38 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1238 PM CDT Thu Mar 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Flash Flood      6 NNE Sandy Springs     34.52N 88.35W
03/15/2025                   Prentiss           MS   Emergency Mngr

            Several county roads were damaged by
            floodwaters. County Road 4274 was completely
            washed out. Time estimated.

&&

MJ
Local storm report, Mar 20, 12:46 PM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1246 PM CDT Thu Mar 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Flash Flood      Mantachie               34.32N 88.49W
03/15/2025                   Itawamba           MS   Emergency Mngr

            Significant flooding was observed in the
            Mantachie area. Several homes and structures
            around the school were damaged by
            floodwaters. Time is estimated.

&&

MJ
Local storm report, Mar 20, 1:04 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
104 PM CDT Thu Mar 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Flash Flood      Lexington               35.65N 88.39W
03/15/2025                   Henderson          TN   Public

            Flooding reported across Lexington. Several
            roads were washed out. Time estimated.

&&

MJ

Nearby

Red Flag Warnings in Arkansas, 2025Red Flag Warnings in Missouri, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.